Alert archive / Iowa / Tornado Warnings in 2009
Tornado Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Mar 23, 2009, 7:48 PM CDT for Montgomery County, Iowa. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 7:48 PM CDT (00:48 UTC)
- Expired
- Mar 23, 2009, 8:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
County Montgomery County, IA
The radar
The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 7:55 PM CDT | TSTM WND DMG | 2 W Villisca, IA | BLDGS BLOWN ACROSS HWY |
| Mar 23, 8:00 PM CDT | TSTM WND DMG | 5 Nw Villisca, IA | DAMAGE TO OUTBUILDINGS, GRAIN BINS, TREES, AND LIVESTOCK NEAR VIKING LAKE. RELAYED BY ATLANTIC WARNING POINT. |
| Mar 23, 8:20 PM CDT | TSTM WND DMG | 2 W Villisca, IA | BLDGS BLOWN ACROSS HWY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KOAX 240048
TOROAX
IAC137-240115-
/O.NEW.KOAX.TO.W.0008.090324T0048Z-090324T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
748 PM CDT MON MAR 23 2009
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN MONTGOMERY COUNTY IN SOUTHWEST IOWA
* UNTIL 815 PM CDT
* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 8 MILES SOUTHWEST OF VILLISCA...OR 33 MILES
NORTHEAST OF TARKIO...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIKING LAKE STATE PARK...
STANTON...
GRANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...A DITCH OR
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4096 9496 4091 9500 4091 9511 4091 9515
4116 9505 4116 9494
TIME...MOT...LOC 0047Z 207DEG 33KT 4088 9509
$$
NIETFELD/MEYER3 follow-up statements
000
WWUS53 KOAX 240056
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
756 PM CDT MON MAR 23 2009
IAC137-240115-
/O.CON.KOAX.TO.W.0008.000000T0000Z-090324T0115Z/
MONTGOMERY IA-
756 PM CDT MON MAR 23 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EASTERN
MONTGOMERY COUNTY...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR VIKING LAKE STATE
PARK...OR 41 MILES NORTHEAST OF TARKIO...MOVING NORTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...GRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4096 9496 4091 9502 4092 9509 4095 9511
4116 9505 4116 9494
TIME...MOT...LOC 0055Z 207DEG 40KT 4098 9501
$$
NIETFELD/MEYER000
WWUS53 KOAX 240103
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
803 PM CDT MON MAR 23 2009
IAC137-240115-
/O.CON.KOAX.TO.W.0008.000000T0000Z-090324T0115Z/
MONTGOMERY IA-
803 PM CDT MON MAR 23 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN MONTGOMERY COUNTY...
AT 800 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS TORNADO WAS LOCATED 9 MILES SOUTH OF GRANT...OR 45 MILES
NORTHEAST OF TARKIO...MOVING NORTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...GRANT.
AT 8 PM A FUNNEL CLOUD WAS REPORTED 3 MILES NORTH OF VAILLISCA IOWA
BY EMERGENCY MANAGEMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4101 9495 4099 9499 4100 9502 4103 9503
4116 9505 4116 9494
TIME...MOT...LOC 0101Z 205DEG 26KT 4102 9499
$$
NIETFELD/MEYER000
WWUS53 KOAX 240113
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
813 PM CDT MON MAR 23 2009
IAC137-240122-
/O.EXP.KOAX.TO.W.0008.000000T0000Z-090324T0115Z/
MONTGOMERY IA-
813 PM CDT MON MAR 23 2009
...THE TORNADO WARNING FOR NORTHEASTERN MONTGOMERY COUNTY EXPIRES AT
815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 4101 9495 4099 9499 4100 9502 4103 9503
4116 9505 4116 9494
TIME...MOT...LOC 0112Z 205DEG 26KT 4109 9494
$$
NIETFELD/MEYERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Mar 23, 1:56 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 23, 1:56 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
156 PM CDT MON MAR 23 2009
.DISCUSSION...
STRONG GRADIENT WINDS ARE THE MAIN CONCERN BEFORE SEVERE WEATHER
BREAKS OUT ACROSS THE AREA MID-LATE AFTERNOON. WL CONTINUE THE HIGH
WIND WARNING AND WIND ADVISORY HEADLINES PREVIOUSLY IN EFFECT
UNTIL 00Z. 18Z SUBJECTIVE SFC ANALYSIS SHOWS 987MB LOW CENTERED OVER
KLBF WITH DRY LINE EXTENDING SWD INTO NRN OK. CU FIELD BEGINNING
TO BREAK OUT ALONG DRY LINE AND STORMS BEGINNING TO FIRE ACROSS
CNTRL NEB. WRMFNT ARCHES FROM THE LOW CENTER NORTH OF KORD TO NEAR
KOLU AND POINTS SEWD. ELEVATED CONVECTION APPEARS TO BE TRYING TO
DEVELOP NORTH OF THIS BOUNDARY. AIRMASS HAS YET TO DESTABILIZE
ACROSS CWA YET...BUT AS SUNSHINE BREAKS OUT FROM WEST TO EAST...IT
SHOULDNT TAKE MUCH TIME TO INCREASE MLCAPE VALUES. FAVORABLE 0-6KM
BULK SHEAR VALUES WOULD SUPPORT SUPERCELLS AND ANY STORMS THAT DO
DEVELOP WILL MOVE INTO 0-1KM SHEAR VALUES OF NEAR 35-40KTS WHICH
COULD AID IN A QUICK SPIN UP. OTHERWISE...STORMS FIRING ALONG THE
DRYLINE ARE LIKELY TO FORM INTO A SQUALL LINE AS THEY SHIFT EAST
THRU THE NIGHT.
SVR WX THREAT SHOULD SUBSIDE BY 03Z WITH THE LINE MOVING INTO CNTRL
IA AS THE SFC LOW MOVES INTO ERN SD. COLDER AIR WL PUSH IN BEHIND
THE SYSTEM AND ANY WRAP AROUND SHOULD TURN INTO LIGHT SNOW ACROSS
FAR NORTHEAST NEBRASKA. ONLY A DUSTING OF ACCUMULATION IS EXPECTED.
NORTHWEST TO WEST WINDS WL BE QUITE BREEZY TUESDAY.
SPLIT FLOW SETS UP BY THURSDAY WITH SOUTHERN STREAM MOVING A STRONG
CLOSED OFF LOW OVER THE FOUR CORNERS REGION WHILE NORTHERN STREAM
STAYS FAR TO OUR NORTH ALONG THE INTERNATIONAL BORDER. THIS SOUTHERN
STREAM SYSTEM LOOKS TO BRING A RETURN OF WINTER TO THE CNTRL PLAINS
THURSDAY NIGHT THRU SATURDAY. STRONG BAROCLINIC ZONE WL SET UP WITH
COLD AIR MASS STRETCHED OUT ACROSS THE FORECAST AREA THRU THE
DURATION OF THE EVENT. GOOD AGREEMENT IN PLACEMENT OF THIS SYSTEM
KEEPS FORECAST AREA IN DEFORMATION ZONE. STRONG SFC GRADIENT BEHIND
THE SYSTEM WOULD KEEP WINDS VERY STRONG THRU THE WEEKEND. HEAVY SNOW
IN COMBINATION WITH STRONG WINDS COULD MAKE FOR A VERY MESSY END OF
THE WEEK/BEGINNING OF THE WEEKEND. WL KEEP A CLOSE EYE ON THIS POSSIBLE
WINTER STORM EVENT.
&&
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK THRU 24/18Z.
STRONG SOUTH WINDS WL CONTINUE ACROSS THE TAF SITES THRU EARLY
EVENING HOURS WITH MVFR CONDITIONS EXPECTED. SCATTERED TSTMS ARE
POSSIBLE THRU 03Z...SOME COULD BE SEVERE WITH VISIBILITIES LESS
THAN 2 MILES AT TIMES. AS THE STRONG STORM SYSTEM MOVES NEWD
OVERNIGHT...KOFK COULD SEE PCPN CHANGE TO LIGHT SNOW WITH
CONTINUED MVFR CIGS AROUND 12-18Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ015>018-030>034-
042>045-050>053-066>068-090>093.
HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ065-078-088-
089.
IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ043-055-056-069-
079-080-090-091.
&&
GRIFFISHazardous weather outlook, Mar 23, 11:31 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1131 AM CDT MON MAR 23 2009 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-240000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1131 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS CENTRAL NEBRASKA...THEN MOVE INTO EASTERN NEBRASKA BY LATE AFTERNOON...AND INTO WESTERN IOWA BY EARLY THIS EVENING. THUNDERSTORMS SHOULD BEGIN TO IMPACT AREAS ALONG AND WEST OF A LINE FROM WAYNE TO BEATRICE BY 3 PM...THE REMAINDER OF EASTERN NEBRASKA BY 4 TO 6 PM...AND ACROSS WESTERN IOWA AFTER 6 PM. SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS...ALTHOUGH LOW LEVEL WIND SHEAR IS QUITE STRONG RESULTING IN ISOLATED TORNADOES AS WELL. A VERY STRONG AREA OF LOW PRESSURE ACROSS WEST CENTRAL NEBRASKA WILL MOVE TO NORTHEAST NEBRASKA BY EARLY EVENING. FORECAST SOUNDINGS INDICATE THAT A MID LEVEL CAP SHOULD SUFFICIENTLY WEAKEN BY MID TO LATE AFTERNOON TO ALLOW SEVERE THUNDERSTORM DEVELOPMENT. DISCRETE CELLS MAY INITIALLY DEVELOP...BUT MERGING INTO A SQUALL LINE THAT DEVELOPS SOUTHWARD INTO THE SOUTHERN PLAINS AS THE DRY LINE SWEEPS EASTWARD THROUGH THE AREA. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...STRONG SOUTH OR SOUTHEAST WINDS WILL PREVAIL OVER THE AREA TODAY...WITH GUSTS OF 45 TO 60 MPH EXPECTED. THUS...A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REGION. IN ADDITION...A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF SOUTHEAST NEBRASKA. WINDS SHOULD DECREASE OVER THE AREA THIS EVENING...AND THE SEVERE WEATHER THREAT SHOULD SHIFT SOUTH AND EAST OUT OF THE REGION BY MIDNIGHT AND BEYOND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM IS FORECAST TO DEVELOP OVER THE PLAINS LATE THIS WEEK INTO SATURDAY. CURRENT INDICATIONS ARE THAT THIS SYSTEM WILL TRACK FARTHER SOUTH THAN THE ONE AFFECTING THE REGION TODAY...THUS PUTTING MORE OF THE AREA AT RISK FOR ACCUMULATING SNOW. AS USUAL...LOCATIONS THAT WILL RECEIVE SNOW...AND EXACT AMOUNTS...WILL DEPEND HEAVILY ON THE TRACK OF THIS STORM SYSTEM. STAY TUNED TO LATER FORECASTS ON THIS DEVELOPING WINTER STORM LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL MOSTLY LIKELY BE NEEDED FROM MID AFTERNOON INTO MID EVENING...INITIALLY ACROSS EASTERN NEBRASKA...AND EVENTUALLY ACROSS WESTERN IOWA. DEWALD
In the hours before
Local storm report, Mar 23, 6:09 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
609 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 6 SW LOGAN 41.58N 95.87W
03/23/2009 HARRISON IA FIRE DEPT/RESCUE
&&
BGLocal storm report, Mar 23, 6:10 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 3 NE GRETNA 41.17N 96.20W
03/23/2009 M0.75 INCH SARPY NE NWS EMPLOYEE
&&
BGLocal storm report, Mar 23, 6:19 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
619 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 3 N BENNINGTON 41.41N 96.16W
03/23/2009 M0.75 INCH WASHINGTON NE TRAINED SPOTTER
0616 PM HAIL OMAHA 41.26N 96.01W
03/23/2009 M0.88 INCH DOUGLAS NE TRAINED SPOTTER
132ND FORT
&&
DFOBERTLocal storm report, Mar 23, 7:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
713 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST FALLS CITY 40.07N 95.60W
03/23/2009 M59 MPH RICHARDSON NE ASOS
&&
MAYESLocal storm report, Mar 23, 7:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
737 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL ELKHORN 41.28N 96.24W
03/23/2009 M0.75 INCH DOUGLAS NE NWS EMPLOYEE
204TH DODGE
0620 PM HAIL 5 N FALLS CITY 40.14N 95.60W
03/23/2009 M0.75 INCH RICHARDSON NE EMERGENCY MNGR
0605 PM TSTM WND DMG 2 N MISSOURI VALLEY 41.59N 95.90W
03/23/2009 HARRISON IA FIRE DEPT/RESCUE
2 SEMIS OVERTURNED ON I29
0630 PM TSTM WND DMG 5 S SALEM 40.00N 95.73W
03/23/2009 RICHARDSON NE EMERGENCY MNGR
TREES DOWN AND POWER OUT
0634 PM HAIL 1 E MONDAMIN 41.71N 96.00W
03/23/2009 M1.00 INCH HARRISON IA TRAINED SPOTTER
&&
DFOBERTLocal storm report, Mar 23, 7:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
748 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 7 E ESSEX 40.83N 95.17W
03/23/2009 M1.50 INCH PAGE IA TRAINED SPOTTER
0745 PM HAIL 5 S STANTON 40.91N 95.10W
03/23/2009 M1.00 INCH MONTGOMERY IA FIRE DEPT/RESCUE
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:19 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 41 min |
Nearby
Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.